MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30
Model Number 470530-08
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the curved-tip stapler 30 instrument locked up.There was no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the curved-tip stapler 30 instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The curved-tip 30 stapler instrument was analyzed and found to have two unclamp failure(s) based on log review, that was not replicated in-house due to the reload, which could not be removed for testing.No damage was observed to the cardans/cardan shells, pivot tube or pivot plate during in-house inspection that would prevent the jaw from opening wide enough to remove the reload.System logs displayed two unclamping failures with error code 22030, which confirms an unclamping failure.The complaint was confirmed by failure analysis.Regarding the disposable sheath, failure analysis found the primary finding of no reported issue to be related to the customer reported complaint.An investigation was completed.There were no device related failures.Visual inspection displayed no signs of physical damage to the sheath.No product issue was identified.Regarding the stapler 30 reload, failure analysis found the primary failure of functional test failed to be related to the customer reported complaint.The reload was found to have cartridge damage near the base of the reload.The probable root cause may be attributed to either device design or damage during use.Regarding device design, shifting failures prevent the stapler from shifting to the unclamp state.Permanent or temporary seizing of the mechanical clamp/unclamp interface where the torque required to unclamp exceeds pre-established limits can result.The da vinci system monitors torque values from the drive input and if the measured torque during the unclamping process is higher than the limits, then the user will be prompted to use the stapler release kit (srk).Regarding use, improper reprocessing may lead to both galling of the clamp cam and damage to the clamping components of the instrument.The probable root cause of reload damage is attributed to high firing torques, which can result from firing on challenging tissue (e.G., tissue condition) or hard objects (e.G., staples).
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis team confirmed initial findings for the curved-tip stapler 30.The procedure logs were reviewed and confirmed the white reload returned inside the jaws of the stapler was installed during the procedure.On that installation the instrument failed to complete a clamp.Two subsequent unclamp attempts failed.The reload was returned stuck inside the jaws of the stapler.The reload was not fired, as indicated by the logs due to the positioning of the reload blade, and the lack of staple deployment.The jaws would not fully open manually and could not be installed for functional testing.The instrument was inspected and found to have a bent yaw plate bent outwards on both sides, but bending is more severe on the clamp cardan side.As a result of yaw plate damage, the clamp cardan rubs against the yaw plate during clamping/unclamping.Rubbing between these two components during clamping and unclamping is the likely cause of the clamp and unclamp failures observed in the field.The instrument was then disassembled to remove the reload.There were no additional findings related to the instrument.Initial findings were partially confirmed for the stapler 30 reload.Instrument damage at the wrist contributed to rubbing of the instrument components which contributed to the clamping and unclamping failures observed in the logs.The reload was not fired in the field, as evidenced by review of the logs, positioning of the knife within the reload, and the lack of staple deployment.All staples were present and remained within their respective pockets.The reload was removed and found to have cartridge damage to the garage at the proximal end.The material was abraded and deformed along the top edge and where it meets the anvil groove.No material was missing.The damage is likely the result of removal attempts as the site tried to remove the reload from the stuck jaws and the garage interacted with the anvil.The probable root cause of the clamping/unclamping failures is attributed to rubbing between the clamp cardan and yaw plate during clamping and unclamping.Root cause of bent yaw plate is user related, such as by applying excessive force to the distal end of the instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
CURVED-TIP STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24196225
Report Number2955842-2026-01875
Device Sequence Number10177718
Product Code NAY
UDI-Device Identifier00886874112717
UDI-Public(01)00886874112717(10)T10211017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470530-08
Device Catalogue Number470530
Device Lot NumberT10211017 0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/06/2026
03/16/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/05/2026
04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown